MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-6-3D-ES
Medical Device Problem Codes Separation Failure (2547); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during an aneurysm embolization procedure to treat an unruptured saccular aneurysm in the posterior communicating artery, after the axium prime bare 3d 3mm x 6cm extra soft spring coil was pushed and detached, the push rod was withdrawn and the spring coil was found to be pulled out of the aneurysm.The spring coil was not detached successfully and was separated only after repeatedly pushing the push rod.The aneurysm had a maximum diameter of 5 millimeters and a neck diameter of 3.6 millimeters.The patient's blood flow and vessel tortuosity were normal.The devices were prepared according to the instructions for use (ifu).No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
H3: product analysis of apb-3-6-3d-es, lot no.: 229115235.As found condition- the axium prime device was returned for analysis within a shipping box; within a sealed plastic biohazard pouch; within a dispenser coil and within an unknown introducer sheath.The instant detacher used during the event was not returned for analysis.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The actuator interface was found securely attached to the coupler tube.The break indicator was found unbroken.There is no evidence of detachment attempts using an instant detacher or by manual method at these locations.The pusher was found kinked at ~139.1cm from the proximal end.The coin was found still against the lumen stop.Blood was found within the retainer ring.No damages or irregularities were found with the shield coil.The implant coil was found still attached to the pusher.The implant coil was found to be severely stretched and damaged with the polypropylene filament broken.The implant coil was found unbroken (tip still attached to the implant.Testing/analysis ¿ the break indicator was broken, and the release wire was found stuck when retracted, the coin broke during the detachment attempt.As the coin became broken, the release wire could not be retracted after the blood was dissolved.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" was confirmed.It is possible the cause of the non-detachment is the blood found within the retainer ring, causing the coin to become stuck within the lumen stop.Customer reported attempting two manual detachment attempts, however, the pusher was found unbroken along the length of the entire pusher.Therefore, the event could not be confirmed.The implant was found stretched/damaged.It is likely the retraction of the pusher after the non-detachment caused the implant to retract out with the pusher, causing the implant to become damaged if it became entangled with other coils within the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that an instant detacher was not used.Two manual detachment attempts had been made.There were no issues prior to non-detachment, and no pushwire damage was observed.
 
Additional Manufacturer Narrative

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21509634
Report Number9617601-2025-00219
Device Sequence Number20838363
Product Code KRD
UDI-Device Identifier00763000313739
UDI-Public00763000313739
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3-6-3D-ES
Device Catalogue NumberAPB-3-6-3D-ES
Device Lot Number229115235
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2025
Supplement Date Received by Manufacturer03/05/2025
05/02/2025
Initial Report FDA Received Date03/03/2025
Supplement Report FDA Received Date03/31/2025
05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale